Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Aug 8, 2021, 3:13 PM CDT for Waushara County, Wood County, Wisconsin. It was in force for 77 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2021, 3:13 PM CDT (20:13 UTC)
- Expired
- Aug 8, 2021, 4:30 PM CDT
- In force
- 77 min
- Issued by
- NWS Green Bay, WI
- Hail
- 0.00 in
- Wind
- 40
Counties Waushara County, WI, Wood County, WI
The radar
The La Crosse radar (KARX), 134 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 3:59 PM CDT | FUNNEL CLOUD | 2 E Coloma, WI | |
| Aug 8, 4:05 PM CDT | TSTM WND DMG | Coloma, WI | TREES DOWN ON HWY 21 NEAR I-39. |
| Aug 8, 4:15 PM CDT | TSTM WND DMG | Hancock, WI | TREE DAMAGE ON I-39. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 445 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
604
WWUS83 KGRB 082013
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
313 PM CDT Sun Aug 8 2021
WIZ030-035-036-045-082130-
Wood WI-Waushara WI-Marathon WI-Portage WI-
313 PM CDT Sun Aug 8 2021
...Strong thunderstorms will impact portions of Wood, southwestern
Portage, southwestern Marathon and Waushara Counties through 430 PM
CDT...
At 312 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Shortville to 10 miles southwest of
Babcock to near Dellwood to 9 miles southwest of Westfield. Movement
was north at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wisconsin Rapids, Wautoma, Marshfield, Abbotsford, Redgranite,
Spencer, Pittsville, Plainfield, Napowan Scout Camp and Babcock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central Wisconsin.
&&
LAT...LON 4503 9031 4503 9020 4506 9020 4506 9019
4469 9002 4449 8976 4413 8903 4398 8914
4398 8960 4425 8960 4425 9032
TIME...MOT...LOC 2012Z 201DEG 20KT 4456 9048 4420 9030 4398 9001 4380
8964
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
KieckbuschWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 8, 2:37 PM CDT, 36 minutes earlier.
Area forecast discussion, Aug 8, 2:37 PM CDT, 36 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 237 PM CDT Sun Aug 8 2021 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Monday Issued at 236 PM CDT Sun Aug 8 2021 Rain pushed through the region this morning, leaving behind drier conditions and partly clearing skies. Instability along the front has steadily risen this morning and afternoon, reaching up to 2000-2500 J/kg for portions of the area. As of 2PM, convection associated with the incoming shortwave was visible on satellite and radar. As we continue through the afternoon and into the evening, the shortwave will continue to work its way northeastwards towards the front along central to east-central Wisconsin. Instability will remain fairly strong, prompting the chance for severe weather today. Shear values will be modest, around 20-30 knots, which will likely be enough to prompt a few multicellular clusters for the region. Damaging winds will likely be the main concern, followed by hail. Convection will likely become surface based during the afternoon, with LCL heights low enough to possibly allow for a tornado or two, but with the lower shear values this will likely not be the focus of severe weather. After the soaking rains last night, flooding will also be major concern if convection effectively capitalizes on the ample moisture still present in the region, thus the flood watch has been continued through the early overnight hours. One thing that will help with the flood concern today is the more progressive nature of the storms, as there is not nearly as much of a signal that storms will train over an area nor stagnate as they cross the area. Given the speed of the storms today, one challenge for the forecast will be the northern extent of any strong to severe storms, as the front will likely not shift much overnight and surface heating will play a large part in the overall threat. Overall however, expect storms to diminish in strength over the course of the evening, and as they get to the far north. Some rumbles of thunder and storms will still likely make it to the far north however. As we get overnight, any remaining storms will weaken considerably by around midnight, but a few showers could continue. Mist and fog will develop in areas that received rain, with limited visibility in a good portion of the area. Lows tonight likely won't fall much, remaining in the middle to upper 60s. A surface wave will bring additional showers and isolated thunderstorms Monday as the upper low moves across Southern Wisconsin. Rainfall and coverage will be considerably more modest than what we had last night and are expecting this afternoon and evening. .LONG TERM...Monday Night Through Sunday Issued at 236 PM CDT Sun Aug 8 2021 Active weather is expected through much of the upcoming work week; with a couple periods of potential severe weather, followed by a period of dry weather for the end of the week. Showers will be ending Monday evening as a short-wave trough shifts east of the region. Dry conditions should prevail for the overnight period, and into Tuesday morning. A frontal system is expected to impact the forecast area Tuesday afternoon and night. A warm front will approach our southern counties during the afternoon, followed by a cold frontal passage Tuesday night. With steep mid-level lapse rates (7-8 C/km), strong instability (CAPE 2000-3000 j/kg), deep layer shear of 25-40 kts and dynamic forcing from a weak short-wave trough and RRQ of an upper level jet, conditions are favorable for strong to severe storms. SPC has outlooked the entire forecast area in a Slight Risk of severe thunderstorms, and this looks good. A lull in the precipitation may occur late Tuesday night into Wednesday night, but another cold frontal passage will bring a chance of thunderstorms to the region on Thursday. There are timing concerns, as the GFS brings the front through earlier than the ECMWF. If the slower ECMWF is correct, and the front comes through during peak heating, severe thunderstorms will be possible Thursday afternoon. Cooler and mainly dry weather will arrive late Thursday night into Friday, as Canadian high pressure moves into the western Great Lakes region. As the high shifts southeast over the weekend, developing southwest winds will bring warmer air back to the region. && .AVIATION...for 18Z TAF Issuance Issued at 1256 PM CDT Sun Aug 8 2021 Unsettled weather continues today, with IFR to MVFR CIGs across most of the area through the early afternoon. As we approach the evening, showers and thunderstorms are expected to build into the area, but will be less long lived than last night. Expect a period of thunder to pass through all TAF sites, diminishing overnight. Although some scattered showers may remain in the area overnight, the main concern will be developing fog and IFR to LIFR CIGs in areas that received rainfall for a period in the early morning. Any fog will dissipate rapidly in the morning, but cloud decks will likely remain at least MVFR through the end of the TAF period. && .GRB WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 1 AM CDT Monday for WIZ030-031-035>040- 045-048>050. && SHORT TERM.....Uhlmann LONG TERM......Kieckbusch AVIATION.......Uhlmann
Hazardous weather outlook, Aug 8, 2:37 PM CDT, 36 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 237 PM CDT Sun Aug 8 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 237 PM CDT Sun Aug 8 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Severe thunderstorms with damaging winds, hail and an isolated tornado are possible across much of central, northeast and east central Wisconsin into the evening. The threat of severe storms should persist through about 10 pm. A Flash Flood Watch is in effect roughly south of highway 29 through 1 am Monday as periods of thunderstorms bring a threat of additional heavy rainfall to the area. .DAYS TWO THROUGH SEVEN...Monday through Sunday Thunderstorms will also be possible at times Monday through Thursday evening as a series of upper-level disturbances and cold fronts move through the region and interact with an unstable and moist air mass. Some of the thunderstorms Tuesday afternoon into Tuesday night may become strong or severe with hail, gusty winds and torrential downpours all possible. If storms repeatedly move over the same area, localized flooding will also be possible. It is too early to discern the severe risk with thunderstorms Thursday into Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through this evening. LMZ521-522-541>543-091945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 237 PM CDT Sun Aug 8 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight A Small Craft Advisory has been posted on Lake Michigan from Sheboygan to Sturgeon Bay through this evening. South winds gusting to 25 knots and waves building to 3 to 5 feet can be expected. Thunderstorms are anticipated through this evening. The strongest storms will bring a threat of high winds, torrential rainfall and hail, and will be hazardous for boaters. .DAYS TWO THROUGH SEVEN...Monday through Sunday Thunderstorms chances will continue from Monday through Thursday evening. Any storms could pose a hazard to mariners. Strong to severe storms are again possible Tuesday afternoon and evening. It is too early to determine the strength of storms Thursday into Thursday night. Uhlmann/Kieckbusch
In the hours before
Local storm report, Aug 8, 9:19 AM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
919 AM CDT SUN AUG 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 AM HEAVY RAIN 3 NW MANITOWOC 44.11N 87.70W
08/08/2021 M2.50 INCH MANITOWOC WI PUBLIC
REPORT VIA SOCIAL MEDIA.
&&
RHLocal storm report, Aug 8, 9:25 AM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
925 AM CDT SUN AUG 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM HEAVY RAIN TWO RIVERS 44.15N 87.56W
08/08/2021 M2.45 INCH MANITOWOC WI TRAINED SPOTTER
&&
RHLocal storm report, Aug 8, 11:43 AM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1143 AM CDT SUN AUG 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 AM HEAVY RAIN OSHKOSH 44.01N 88.55W
08/08/2021 E5.20 INCH WINNEBAGO WI PUBLIC
REPORT VIA SOCIAL MEDIA.
0800 AM HEAVY RAIN 2 S COLOMA 44.00N 89.51W
08/08/2021 M3.90 INCH WAUSHARA WI PUBLIC
REPORT VIA SOCIAL MEDIA.
0855 AM HEAVY RAIN WAUTOMA 44.06N 89.28W
08/08/2021 E5.00 INCH WAUSHARA WI PUBLIC
REPORT VIA SOCIAL MEDIA.
1123 AM HEAVY RAIN 1 SSW SHAWANO 44.77N 88.60W
08/08/2021 M3.82 INCH SHAWANO WI PUBLIC
0946 AM HEAVY RAIN 7 ESE KNOWLTON 44.69N 89.55W
08/08/2021 M2.42 INCH MARATHON WI TRAINED SPOTTER
0700 AM HEAVY RAIN 3 ENE ONEIDA 44.51N 88.12W
08/08/2021 M3.65 INCH BROWN WI OFFICIAL NWS OBS
0700 AM HEAVY RAIN 3 W GREEN BAY 44.51N 88.06W
08/08/2021 E4.45 INCH BROWN WI PUBLIC
REPORT VIA SOCIAL MEDIA.
0948 AM HEAVY RAIN 4 WSW DE PERE 44.43N 88.12W
08/08/2021 M2.50 INCH BROWN WI BROADCAST MEDIA
&&Special weather statement, Aug 8, 3:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
313 PM CDT Sun Aug 8 2021
WIZ030-035-036-045-082130-
Wood WI-Waushara WI-Marathon WI-Portage WI-
313 PM CDT Sun Aug 8 2021
...Strong thunderstorms will impact portions of Wood, southwestern
Portage, southwestern Marathon and Waushara Counties through 430 PM
CDT...
At 312 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Shortville to 10 miles southwest of
Babcock to near Dellwood to 9 miles southwest of Westfield. Movement
was north at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wisconsin Rapids, Wautoma, Marshfield, Abbotsford, Redgranite,
Spencer, Pittsville, Plainfield, Napowan Scout Camp and Babcock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central Wisconsin.
&&
LAT...LON 4503 9031 4503 9020 4506 9020 4506 9019
4469 9002 4449 8976 4413 8903 4398 8914
4398 8960 4425 8960 4425 9032
TIME...MOT...LOC 2012Z 201DEG 20KT 4456 9048 4420 9030 4398 9001 4380
8964
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KieckbuschThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:21 PM CDT | Special Weather Statement | GRB | Portage, Wood | 39 min |
| Aug 7, 7:46 PM CDT | Areal Flood Advisory | GRB | Waushara | 3 hr |
| Aug 7, 8:00 PM CDT | Special Weather Statement | GRB | Portage, Waupaca, Waushara | 60 min |
| Aug 7, 8:13 PM CDT | Areal Flood Advisory | GRB | Portage, Waupaca, Waushara, Wood | 3 hr |
| Aug 7, 8:59 PM CDT | Special Weather Statement | GRB | Waushara, Winnebago | 61 min |
| Aug 7, 9:51 PM CDT | Special Weather Statement | GRB | Calumet, Winnebago | 24 min |
| Aug 7, 10:15 PM CDT | Special Weather Statement | GRB | Calumet | 30 min |
| Aug 7, 10:43 PM CDT | Special Weather Statement | GRB | Calumet | 47 min |
| Aug 8, 1:33 AM CDT | Special Weather Statement | GRB | Shawano | 42 min |
| Aug 8, 2:36 AM CDT | Areal Flood Advisory | GRB | Brown, Door, Kewaunee, Oconto, Outagamie, Shawano | 114 min |
| Aug 8, 3:43 AM CDT | Areal Flood Advisory | GRB | Brown, Calumet, Manitowoc, Outagamie, Waupaca, Winnebago | 2 hr |
| Aug 8, 4:35 AM CDT | Areal Flood Advisory | GRB | Brown, Door, Kewaunee, Manitowoc, Oconto, Outagamie and 1 more | 3 hr |
| Aug 8, 5:03 AM CDT | Areal Flood Advisory | GRB | Calumet, Manitowoc, Portage, Waupaca, Waushara, Winnebago and 1 more | 117 min |
| Aug 8, 5:23 AM CDT | Special Weather Statement | GRB | Wood | 52 min |
| Aug 8, 5:37 AM CDT | Special Weather Statement | GRB | Marathon, Portage, Wood | 38 min |
| Aug 8, 5:56 AM CDT | Areal Flood Advisory | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Waupaca and 1 more | 2 hr |
| Aug 8, 10:38 AM CDT | Small Craft Advisory | GRB | 11 hr | |
| Aug 8, 3:54 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 51 min |
| Aug 8, 4:16 PM CDT | Severe Thunderstorm Warning | GRB | Waushara, Winnebago | 29 min |
| Aug 8, 4:30 PM CDT | Special Weather Statement | GRB | Calumet, Winnebago | 30 min |
| Aug 8, 4:30 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Portage, Shawano, Waupaca, Waushara, Winnebago | 60 min |
| Aug 8, 4:46 PM CDT | Severe Thunderstorm Warning | GRB | Waushara, Winnebago | 29 min |
| Aug 8, 5:10 PM CDT | Special Weather Statement | GRB | Brown | 35 min |
| Aug 8, 5:27 PM CDT | Special Weather Statement | GRB | Brown, Outagamie | 48 min |
| Aug 8, 5:41 PM CDT | Special Weather Statement | GRB | Calumet, Manitowoc | 49 min |
| Aug 8, 6:19 PM CDT | Special Marine Warning | GRB | 56 min | |
| Aug 8, 6:22 PM CDT | Special Marine Warning | GRB | 66 min | |
| Aug 8, 6:31 PM CDT | Areal Flood Advisory | GRB | Brown, Kewaunee | 62 min |
| Aug 8, 6:31 PM CDT | Special Weather Statement | GRB | Kewaunee, Manitowoc | 44 min |
| Aug 8, 6:46 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Door, Kewaunee | 29 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.